What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 11, 1:29 PM EST, 5 hours 21 minutes earlier.
Area forecast discussion, Sep 11, 1:29 PM EST, 5 hours 21 minutes before
Area Forecast Discussion
National Weather Service Miami FL
229 PM EDT Sat Sep 11 2021
.DISCUSSION...
Short Term (Today through Sunday)...
South Florida has transitioned to an easterly flow pattern with
today serving as a transition day as some relatively drier air has
moved over the region. The convective focus is expected to be
mainly around boundary collisions as the easterly flow has pinned
the Gulf sea breeze over Southwest Florida. Cannot rule out a
strong storm or two this afternoon but convection should be more
muted today than in previous days.
The surface ridge axis sitting to the north of the area will keep a
persistent easterly flow overnight. Easterly wind surges are
possible, particularly as increasing moisture arrives from the
Bahamas. As this moisture arrives, shower and thunderstorm chances
will increase from east to west overnight into Sunday. The enriched
moisture (2+ inch precipitable water values) will also allow a
return for heavy rain chances across the area. Adjusted temperatures
a few degrees cooler compared to some guidance along the east coast
to account for the increased cloud cover, moisture, and rain-cooled
air chances.
Long Term (Sunday night - Friday):
Models depict broad high pressure dominating much of the west
Atlantic, and keeping a generally easterly flow over SoFlo. In the
mid-upper levels, model solutions agree in bringing a couple of weak
disturbances, which move over the area during the first half of the
work week, while mid-level high pressure gradually migrates into the
eastern Gulf region. Meanwhile, model soundings still depict a
persistently moist profile with PWATS at 2 inches or higher for most
of the long term days. This synoptic scenario will keep chances of
rain and storms on the high-end scattered to numerous range each
day, with highest chances during the afternoon hours.
The overall weather pattern will be similar to a typical summertime
one, with showers and thunderstorms developing near the east coast
metro areas late in the morning and early in the afternoon, then
moving to interior and west coast areas late in the afternoon as sea
breezes push inland. Main hazards with any thunderstorm that forms
will be heavy rainfall, and flooding.
For the end of the work week, uncertainty remains high as long-range
model solutions continue to present different scenarios for a
potential wave feature reaching the area. ECMWF is still the more
wet solution with very deep moisture and colder temps aloft across
the area, while GFS barely shows a much weaker disturbance in the
mid levels, along with a drier airmass. With little changes in
model performance, will keep capping POPs around 60 percent and
wait for better consistency in upcoming model runs. However, there
should be enough thermodynamic support and moisture for a few
cells to become strong, especially at the peak of daytime heating.
Temperatures remain hot with afternoon highs in the upper 80s to
lower 90s, and overnight lows in the mid to upper 70s. Heat indices
should hit the mi
&&
.AVIATION(18Z TAFS)...
Easterly flow remains (except for the diurnal Gulf sea breeze at
APF) through the period. Drier air may limit convective coverage
this afternoon and evening with the focus shifting to SW Florida.
Overnight, increasing easterly moisture will lead to increasing
convective activity to end the forecast period. Generally VFR with
some brief bouts of sub-MVFR possible. Short-fused AMDs may be
necessary for convection.
&&
.MARINE...
Persistent easterly winds this weekend as the influence of high
pressure builds in. Swell from Larry will diminish through the
weekend. A light onshore component to the wind is possible in the
mornings and afternoons along the nearshore Gulf waters.
&&
.BEACH FORECAST...
An elevated rip current risk continues for at least the Palm
Beaches, where swell from Larry is starting to diminish. The rip
current risk may increase along all the Atlantic beaches in the
coming days as the persistent easterly flow continues.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 80 90 79 90 / 30 50 50 60
West Kendall 79 90 78 91 / 30 50 50 60
Opa-Locka 79 90 78 90 / 20 50 50 60
Homestead 79 88 78 89 / 30 50 60 60
Fort Lauderdale 80 88 79 89 / 20 40 40 60
N Ft Lauderdale 80 89 79 89 / 20 40 40 60
Pembroke Pines 79 89 78 89 / 20 50 40 60
West Palm Beach 79 90 78 89 / 20 40 30 60
Boca Raton 80 89 79 89 / 20 40 40 60
Naples 77 92 77 92 / 30 60 30 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
Tonight/Sunday and Aviation/Marine...RAG
Sunday Night through Saturday...AR
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 11, 2:51 AM EST, 15 hours 59 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
351 AM EDT Sat Sep 11 2021
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
120200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
351 AM EDT Sat Sep 11 2021
...Moderate Risk Of Rip Currents Beaches of Palm Beach County...
...Scattered Storms Interior/West Coast areas Today...
...Wet Pattern Rest of Weekend Into Next Week With Possible Heavy Rainfall...
This hazardous weather outlook is for South Florida.
.DAY ONE...TODAY AND TONIGHT
Rip Currents: There is a Moderate Risk of Rip Currents along the
beaches of Palm Beach County due to a small northeast swell.
Thunderstorms: Scattered showers and thunderstorms will be possible
over the interior and west coast metro areas this afternoon into
early this evening. The east coast metro areas will see isolated to
scattered showers and thunderstorms late tonight. Storms this
afternoon may produce gusty winds, cloud to ground lightning, and
heavy rainfall.
Wind: Thunderstorms this afternoon into early this evening will be
capable of producing brief gusty winds in excess of 40 mph over the
interior and west coast metro areas.
Waterspouts: Waterspouts are possible with any showers and storms
that form over the local waters today.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
Scattered to numerous showers and thunderstorms will be possible rest
of this weekend into next week with locally gusty winds, frequent
lightning, and heavy rainfall leading to possible localized flooding
over South Florida.
The enhance risk of rip currents will continue over the beaches of
Palm Beach County with rest of the east coast beaches increasing for
Sunday. The threat of rip currents will then decrease along the east
coast beaches of South Florida for next week.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated, however,
individual spotters are encouraged to report high wind, hail and
flooding to the National Weather Service forecast office in Miami.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
Baxter
In the hours before
Special weather statement, Sep 11, 3:42 PM EST, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Miami FL
442 PM EDT Sat Sep 11 2021
FLZ067-112130-
Inland Palm Beach County FL-
442 PM EDT Sat Sep 11 2021
...Strong thunderstorms will impact portions of northwestern Palm
Beach County through 530 PM EDT...
At 441 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 7 miles southwest of Indiantown to Fremd
Village-Padgett Island. These storms were nearly stationary.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Belle Glade, Pahokee, South Bay, Canal Point and Fremd
Village-Padgett Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2699 8062 2696 8061 2696 8042 2689 8043
2667 8058 2668 8074 2674 8077
TIME...MOT...LOC 2041Z 030DEG 1KT 2697 8056 2680 8064
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WeinmanLocal storm report, Sep 11, 4:19 PM EST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
519 PM EDT SAT SEP 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM MARINE TSTM WIND 1 NE PAHOKEE 26.83N 80.65W
09/11/2021 M47 MPH PALM BEACH FL MESONET
A MARINE THUNDERSTORM WIND GUST OF 47 MPH /
41 KNOTS WAS RECORDED BY THE MESONET STATION
PHOKE IN PAHOKEE.
&&
WEINMANLocal storm report, Sep 11, 4:22 PM EST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
522 PM EDT SAT SEP 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST 1 NE PAHOKEE 26.83N 80.65W
09/11/2021 M47 MPH PALM BEACH FL MESONET
A THUNDERSTORM WIND GUST OF 47 MPH WAS
RECORDED BY THE MESONET STATION PHOKE IN
PAHOKEE.
&&
WEINMANLocal storm report, Sep 11, 4:52 PM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
552 PM EDT SAT SEP 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM MARINE TSTM WIND 7 W PAHOKEE 26.82N 80.78W
09/11/2021 M42 MPH AMZ610 FL MESONET
A MARINE THUNDERSTORM WIND GUST OF 42 MPH / 36 KNOTS
WAS RECORDED BY THE SFWMD MESONET SITE L006 LOCATED OVER
THE SOUTHERN END OF LAKE OKEECHOBEE.
&&
EVENT NUMBER MFL2100055
WEINMANSpecial weather statement, Sep 11, 5:04 PM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Miami FL
604 PM EDT Sat Sep 11 2021
FLZ069-070-112245-
Coastal Collier County FL-Inland Collier County FL-
604 PM EDT Sat Sep 11 2021
...A strong thunderstorm will impact portions of southwestern Collier
County through 645 PM EDT...
At 604 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Royal Palm Hammock, or 8 miles east of
Marco Island, moving west at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marco Island, Belle Meade, Marco Island Airport, Royal Palm Hammock,
Lely Resort, Fiddlers Creek, South Blocks Golde, Picayune Strand
State Forest and Goodland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2607 8147 2589 8154 2595 8174 2614 8167
TIME...MOT...LOC 2204Z 110DEG 7KT 2599 8157
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WeinmanLocal storm report, Sep 11, 5:49 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
649 PM EDT SAT SEP 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST MARCO ISLAND AIRPORT 26.00N 81.67W
09/11/2021 M48 MPH COLLIER FL AWOS
A THUNDERSTORM WIND GUST OF 48 MPH WAS
RECORDED BY THE AWOS STATION KMKY MARCO
ISLAND.
&&
WEINMAN